Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 171, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 21, 2019, 3:44 PM CDT for Marion County, Missouri. It took effect at Jun 21, 2019, 5:12 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2019, 3:44 PM CDT (20:44 UTC)
- In effect from
- Jun 21, 2019, 5:12 PM CDT
- Expired
- Jun 22, 2019, 10:07 AM CDT
- In force
- 17 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Marion County, MO
The radar
The St Louis radar (KLSX), 147 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 14.35 ft at Jun 21, 2019, 9:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 21, 1:32 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 21, 1:32 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 132 PM CDT Fri Jun 21 2019 .SHORT TERM... (Through Late Tonight) Issued at 245 AM CDT Fri Jun 21 2019 An MCS over southern Nebraska and northern Kansas will move eastward into northeast MO later this morning, likely after 15Z. Although it should be gradually weakening by this time, there may still be the potential for strong wind gusts. At the same time isolated to scattered convection will develop across central and southeast MO just ahead of a warm front which will be advancing northeastward through our forecast area today. The MCS will continue to move eastward through west central IL early this afternoon with new convection likely developing along the outflow boundary extending southwest of the MCS this afternoon as the atmosphere becomes quite unstable after passage of the warm front as the surface dewpoints continue to rise. The only limiting factor for the development of additional convection this afternoon into this evening is the warm mid level temperatures as an upper level ridge develops over MO with 700 mb temperatures rising to around 12-14 degrees C. High temperatures will be warmer today, particularly across central and southeast MO. Another nocturnal MCS is possible across northeast MO and west central IL later tonight, along and north of a warm front extending from northern MO southeast into southern IL, and on the northern and eastern periphery of the mid level cap. Warmer low temperatures can be expected tonight, especially across central and southeast MO due to southerly surface winds along with relatively high surface dew points. GKS .LONG TERM... (Saturday through Thursday) Issued at 245 AM CDT Fri Jun 21 2019 Focus at the beginning of this period will be temperatures and resultant heat index values. Upper ridge builds into the region with deep SW flow over the region. Models have another round of storms tonight that linger into Sat morning, mainly across northern portions of the CWA. Exactly what happens beyond this is less certain. Convection could push the effective boundary south of the region, or potentially leave a boundary through the middle of the CWA. Any convective debris should clear by the afternoon, but a fair amount of CU may develop during the afternoon hours. Any residual outflow boundary would likely help dewpoints pool along the boundary. Areas of more insolation should help lower dewpoints as deeper mixing occurs. In addition to the dewpoint questions are the issues with temperatures. A major factor will be any outflow boundary in addition to convection developing in the afternoon. Generally went with a temp forecast above the median value, resulting in heat index values around 100 degrees mainly through central portions of the CWA. Best chances for precip remain Sat night and Sun as an upper trof and a number of s/w approach the region. PoPs may need to be raised for Mon as well, but this will depend upon development of any surface wave with this system. Upper level flow will become more zonal through Wed before some weak ridging builds into the area. Will keep low PoPs thru the remainder of the period with enough moisture and instability for a threat of storms, but little in the way to focus convection. Expect temps to be cooler thru Tues with lower heights across the region, then warming into the upper 80s around 90 thru the end of the period as heights rise across the region. Tilly && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 131 PM CDT Fri Jun 21 2019 Convective complexes currently rolling through the forecast area are expected to exit by late this afternoon. This should result in an interlude before low level jet can re-ignite convection further north across northern MO initially with this convection then dropping southeastward overnight, affecting all of the TAF sites before exiting early Saturday morning. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 21, 3:50 AM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 350 AM CDT Fri Jun 21 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-220900- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 350 AM CDT Fri Jun 21 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely across northeast Missouri and west central Illinois with a chance of thunderstorms across central and southeast Missouri and southwest Illinois. Some storms may be severe today and this evening with the primary threat being damaging winds and large hail. Major river flooding is ongoing along parts of the Mississippi and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms for parts of the area each day from Saturday through Thursday. Heat index values values are forecast to be around 100 Saturday afternoon over parts of central and southeast Missouri as well as southwest Illinois. Major river flooding is forecast to continue along parts of the Mississippi and Illinois Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. GKS
In the hours before
Local storm report, Jun 21, 2:01 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
201 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM TSTM WND DMG 2 N QUINCY 39.96N 91.39W
06/21/2019 ADAMS IL LAW ENFORCEMENT
REPORTED AT 14TH ST QUINCY IL TREE DOWN ON
14TH AND OAK.
&&
MRBLocal storm report, Jun 21, 2:12 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
212 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG CENTRALIA 38.53N 89.13W
06/21/2019 MARION IL BROADCAST MEDIA
BROADCAST MEDIA AND LAW ENFORCEMENT REPORT
TREES AND LINES DOWN IN CENTRALIA.
&&
KDLocal storm report, Jun 21, 2:17 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
217 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM TSTM WND DMG 3 NNE BALDWIN 38.23N 89.82W
06/21/2019 ST. CLAIR IL LAW ENFORCEMENT
REPORTED AT TOWNSHIP LINE RD IL DOWNED TREE.
&&
MRBLocal storm report, Jun 21, 2:21 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
221 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM TSTM WND DMG FRANKFORD 39.49N 91.32W
06/21/2019 PIKE MO LAW ENFORCEMENT
TREES DOWN IN NORTHERN FRANKFORD.
&&
MRBLocal storm report, Jun 21, 2:33 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
233 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL BRIDGETON 38.77N 90.43W
06/21/2019 E0.25 INCH ST. LOUIS MO TRAINED SPOTTER
&&
JPGLocal storm report, Jun 21, 2:38 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
238 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 3 NE NEW MELLE 38.74N 90.84W
06/21/2019 ST. CHARLES MO LAW ENFORCEMENT
REPORTED AT 3641 HOPEWELL RD WENTZVILLE TREE
DOWN REPORTED BY LAW ENFORCEMENT.
&&
MRBThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:51 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Knox, Lewis, Marion and 2 more | 54 min |
| Jun 21, 9:39 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Monroe, Pike, Ralls, Shelby | 66 min |
| Jun 21, 9:43 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Montgomery and 1 more | 62 min |
| Jun 21, 10:01 AM CDT | Tornado Warning | LSX | Marion, Ralls | 44 min |
| Jun 21, 10:17 AM CDT | Tornado Warning | LSX | Pike, Ralls | 28 min |
| Jun 21, 10:27 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 63 min |
| Jun 21, 10:35 AM CDT | Tornado Warning | LSX | Pike | 55 min |
| Jun 21, 10:39 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike, Warren | 51 min |
| Jun 21, 11:02 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 58 min |
| Jun 21, 11:54 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 66 min |
| Jun 21, 3:35 PM CDT | Heat Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 19 hr |
| Jun 21, 3:37 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Knox, Lewis, Lincoln and 10 more | 21 hr |
| Jun 21, 3:44 PM CDT | River Flood Warning | LSX | Marion | 4 days |
| Jun 21, 3:44 PM CDT | River Flood Warning | LSX | Monroe | 4 days |
| Jun 21, 11:00 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Macoupin | 60 min |
| Jun 21, 11:22 AM CDT | Tornado Warning | LSX | Greene, Macoupin | 38 min |
| Jun 21, 11:45 AM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Montgomery | 60 min |
| Jun 21, 12:29 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 42 min |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.